MAUDE Adverse Event Report: FIAB SPA ESOTEST MULTI ESOPHAGEAL TEMPERATURE PROBE AND MONITORING SYSTEM; TEMPERATURE MONITORING PROBE

FIAB SPA ESOTEST MULTI ESOPHAGEAL TEMPERATURE PROBE AND MONITORING SYSTEM; TEMPERATURE MONITORING PROBE
Model Number 2617376H/US
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Gastroesophageal Burn (4475)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The injury, esophageal transmural lesion, is a not infrequent complication of the cardiac af ablation procedure using an ablation catheter and rf generator.Causes can be also associated to pre-existing lesions / damages to the esophageal mucosa due to the patient's conditions or previous clinical treatments.The specific cause of the esophageal transmural lesion in this case is not known.The device esotest multi probe is a probe part of a temperature measurement system that has no active part in the ablation procedure.No malfunctions of the device have been reported during use.Although the sample of the device was discarded and not available for examination, the temperature data recorded by the esotest monitor during its use show that the probe sensed a higher temperature on the most distal temperature sensor t1 (the first one of the seven temperature sensors t1.T7 placed on a sensor's array) during the ablations performed.This indicates that: a) the probe functioned as expected in measuring temperature; b) the higher temperature was on the side of the distal end of the probe and c) the temperature gradient of the sensors, increasing towards t1, suggests that the point of greatest thermal increase was beyond the area covered by the sensors array, beyond t1 and in this area the temperature increase may have been even much higher.
 
Event or Problem Description
The physician identified an esophageal lesion, describing it a 'transmural lesion' 2-3 weeks post an af ablation procedure.The rf ablation procedure was performed using a biosense webster ablation and mapping system.The esotest multi probe was used during the procedure to monitor esophageal temperature.

Brand Name
ESOTEST MULTI ESOPHAGEAL TEMPERATURE PROBE AND MONITORING SYSTEM
Common Device Name
TEMPERATURE MONITORING PROBE
Manufacturer (Section D)
FIAB SPA
via costoli, 4
vicchio, 50039
IT  50039
MDR Report Key11310646
Report Number3003072803-2021-00001
Device Sequence Number17051640
Product Code FLL
UDI-Device Identifier08054953343884
UDI-Public08054953343884
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K192210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number2617376H/US
Device Lot Number20CB0588
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age62 YR